|A warning about resistance and staying undetectable
Mar 6, 2005
This is not so much a question, but my own experience I hit the virus hard, went from VL of over a million, and CD4 count of 160, to undetectable and 650, kept it that way for a couple of years with Combivir (AZT 3TC) and Efavirenz/Stocrin I was going so well that I decided to have a break from treatment, and became ill in three months From a simple regime, I had to go onto PI drugs, gave myself several spells in hospital with pancreatitis from bad reactions to drugs It has taken me a year to get back to where I was, only today did I hear that magic word "undetectable" again, but for my trouble, Ive had a year of hell, and Im now on a much more rugged course of drugs than I was previously If you must take a break, monitor things closely, be prepared to restart quickly, and realise that regaining ground can be a hard path, hard if not impossible
Response from Dr. Sherer
Thank you for this important story: I agree with this message. In particular, a percent of patients will have recurrence of symptoms of HIV infection when they stop medications, in which case it is appropriate to go right back on the same regimen that you were taking before stopping. In most cases, the same regimen will work...but we are seeing reports of resistance to prior regimens, particularly the NNRTIs such as efavirenz and nevirapine, of 10-30% following treatment interruption.
Blip or Developing Resistace
Please help! I am getting worried
- In Hiv Does White Blood Cells Or Red Blood Cells Have To Do With Hiv
- Will Most People Get A Rash With Hiv?
- Will Chlamydia Show Up Within 3 Weeks Unprotected Sex?
- Where Does Herpes Virus Originate?
- What Are The Chances Of Spreading Herpes With No Symptoms?
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.